Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 90, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 9, 2025, 5:01 PM EDT for Seminole County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2025, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 9, 2025, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388
WUUS52 KMLB 092101
SVRMLB
FLC117-092130-
/O.NEW.KMLB.SV.W.0090.250709T2101Z-250709T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
501 PM EDT Wed Jul 9 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Eastern Seminole County in east central Florida...
* Until 530 PM EDT.
* At 500 PM EDT, a severe thunderstorm was located near Geneva,
moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oviedo, Winter Springs, Geneva, Lake Harney, and Mullet Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building. Frequent cloud to ground lightning is occurring with
this storm!
&&
LAT...LON 2881 8107 2878 8105 2875 8106 2874 8105
2866 8108 2866 8123 2879 8120 2880 8118
2878 8118 2879 8116 2879 8114 2881 8112
2882 8112 2882 8109
TIME...MOT...LOC 2100Z 001DEG 6KT 2878 8116
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:14 PM EDT, 1 hour 47 minutes earlier. Its key messages:
- Issued at 311 PM EDT Wed Jul 9 2025
- Scattered late afternoon and evening storms today, particularly over the interior. Frequent lightning, gusty winds to 35-45 mph, and locally heavy rain will accompany the strongest storms.
- Near-normal to slightly above-normal temperatures and humidity persist each afternoon. With peak heat index values of 100-106F, visitors and residents will need to stay hydrated and seek breaks in the shade or A/C.
- Scattered storms remain in the forecast each day, but overall coverage may increase next week as a slow-moving disturbance approaches the state.
Area forecast discussion, Jul 9, 3:14 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 314 PM EDT Wed Jul 9 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 311 PM EDT Wed Jul 9 2025 - Scattered late afternoon and evening storms today, particularly over the interior. Frequent lightning, gusty winds to 35-45 mph, and locally heavy rain will accompany the strongest storms. - Near-normal to slightly above-normal temperatures and humidity persist each afternoon. With peak heat index values of 100-106F, visitors and residents will need to stay hydrated and seek breaks in the shade or A/C. - Scattered storms remain in the forecast each day, but overall coverage may increase next week as a slow-moving disturbance approaches the state. && .DISCUSSION... Issued at 311 PM EDT Wed Jul 9 2025 Currently...GOES satellite imagery shows PWATs around 1.6-1.8" across East Central Florida, right around normal for the time of year, but dry air in the low-mid levels, apparent in this morning's soundings, continues to suppress convection. That said, we are seeing more life than this time yesterday, and even very quick pulses of convection have been able to produce some lightning. Convection is developing a little slower across the northern half of the area due to a residual cool air pool from storms that formed near the nature coast in the morning (though the boundary could be good focus for new storms), and high clouds slowing daytime heating a bit. This is compared to North and South Florida, where higher moisture has supported some decent lightning storms in the early afternoon. Rest of Today-Tonight...Weak, stacked high pressure with a surface ridge axis tenuously extending to Central Florida will continue to produce light winds, until the sea breeze moves in and shifts winds onshore. Showers and lightning storms remain mainly isolated as the sea breezes move inland through the rest of the afternoon (chances 20-40%), with the highest coverage and majority of storms along the collision over the interior in the evening (chances 40-60%). Once again, plenty of instability but dry air entrainment in the low-mid levels will continue to be a hurdle for deep convection. That said, a few stronger storms will be possible where boundaries find pockets of higher low-level moisture, capable of wind gusts to 45 mph, frequent cloud to ground lightning, and torrential downpours. Afternoon highs near normal in the U80s-L90s, which combined with humidity will result in peak afternoon heat indices in the U90s-M100s, leading to Moderate HeatRisk impacts across much of the area. Thursday-The Weekend...(Modified Previous Discussion) Surface high pressure slips a little farther south on Thursday and Friday, however, prevailing light winds will allow sea breeze formation each day. The focus of showers and storms looks a little closer to the coast and across South Central Florida on Thursday and Friday, as models continue to indicate somewhat drier air closer to the I-4 corridor. This weekend, the surface ridge axis is forecast to return northward toward Central Florida. Seasonable coverage of afternoon and evening storms, mainly focused over the interior, can be expected as moisture across increases a bit. Quick heating in the morning and early afternoon will allow heat indices to bounce up to as high as 106 deg F. Those working or playing outdoors should know the signs of heat illness and never leave children or pets in unattended vehicles. Early Next Week...(Modified Previous Discussion) Could finally see a change in the pattern, depending on the development of mid-level disturbances approaching from the Atlantic, weakening the surface high and increasing moisture. This should introduce higher coverage of showers and storms across Central Florida. This unsettled setup may last well into next week. Temperatures remain near normal. && .MARINE... Issued at 311 PM EDT Wed Jul 9 2025 Generally favorable boating conditions. The Atlantic high remains in control of local conditions, as the ridge axis shifts from over Central Florida and the adjacent Atlantic waters today south toward South Florida late in the work week. The ridge axis then shifts back towards Central Florida this weekend. Despite movement of the ridge axis, a loose pressure gradient will result in mainly light southerly winds, shifting southeasterly and increasing a bit to around 10 kts in the afternoon with the sea breeze, then easing and shifting southwesterly towards morning with the land breeze. While stronger storms should mostly remain inland, a few showers and storms are in the forecast for the Atlantic waters, particularly in the overnight and morning hours. && .AVIATION... (18Z TAFs) Issued at 148 PM EDT Wed Jul 9 2025 As of TAF issuance, the east coast sea breeze has pushed beyond all coastal terminals, igniting pulse showers as the boundary moves inland. Lightning & vis/cig reduction potential has likely ended to the east, with focus shifting towards a collision across the interior this afternoon. Have maintained TEMPO for KSFB/KMCO and KISM after 20Z thru sunset for convection, with slightly higher chances than days prior. MVFR/IFR reductions in thunderstorms. Another night of variable winds, becoming south after 14/15Z. Showers and storms again on Thursday after 18Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 75 91 / 40 40 20 40 MCO 76 93 76 93 / 50 50 20 60 MLB 76 90 76 90 / 20 40 20 50 VRB 74 91 74 91 / 10 40 20 50 LEE 75 93 76 93 / 50 40 20 50 SFB 76 94 77 94 / 50 40 20 50 ORL 77 93 77 94 / 50 50 20 60 FPR 74 91 75 90 / 10 40 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Haley AVIATION...Schaper
In the hours before
Special weather statement, Jul 9, 3:54 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
354 PM EDT Wed Jul 9 2025
FLZ053-254-547-092030-
Osceola FL-Inland Indian River FL-Inland Southern Brevard FL-
354 PM EDT Wed Jul 9 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN INDIAN RIVER...SOUTH
CENTRAL BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES THROUGH 430 PM
EDT...
At 354 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles northwest of Blue Cypress Lake. These storms
were nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kenansville and Blue Cypress Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2764 8067 2764 8088 2769 8102 2801 8104
2799 8075
TIME...MOT...LOC 1954Z 226DEG 3KT 2781 8085
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Jul 9, 4:31 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
431 PM EDT Wed Jul 9 2025
FLZ046-092100-
Seminole FL-
431 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SEMINOLE COUNTY THROUGH
500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sanford. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sanford, Winter Springs, Casselberry, Lake Mary, and Longwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2882 8138 2884 8133 2883 8132 2883 8122
2879 8120 2880 8119 2875 8114 2866 8131
TIME...MOT...LOC 2031Z 198DEG 2KT 2878 8129
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SedlockSpecial weather statement, Jul 9, 4:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
449 PM EDT Wed Jul 9 2025
FLZ041-046-092115-
Seminole FL-Inland Volusia FL-
449 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES THROUGH 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Osteen, or near Geneva. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Geneva, Osteen, and Mullet Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2875 8114 2880 8120 2883 8122 2888 8119
2882 8109
TIME...MOT...LOC 2049Z 017DEG 3KT 2880 8116
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SedlockLocal storm report, Jul 9, 4:51 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
451 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Hail 1 N Sanford 28.81N 81.27W
07/09/2025 E0.70 Inch Seminole FL Amateur Radio
&&
JSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:54 PM EDT | Special Weather Statement | MLB | Indian River | 36 min |
| Jul 9, 4:31 PM EDT | Special Weather Statement | MLB | Seminole | 29 min |
| Jul 9, 4:49 PM EDT | Special Weather Statement | MLB | Seminole | 26 min |
| Jul 9, 5:03 PM EDT | Special Weather Statement | MLB | Orange | 27 min |
| Jul 9, 5:23 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 37 min |
| Jul 9, 5:30 PM EDT | Special Weather Statement | MLB | Orange | 45 min |
| Jul 9, 5:37 PM EDT | Special Weather Statement | MLB | Orange | 53 min |
| Jul 9, 5:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 46 min |
| Jul 9, 5:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 31 min |
| Jul 9, 5:48 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Jul 9, 6:08 PM EDT | Special Weather Statement | MLB | Orange | 52 min |
| Jul 9, 6:15 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Jul 9, 6:31 PM EDT | Special Weather Statement | MLB | Lake | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.